MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 400 STEAM STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 400 STEAM STERILIZER
Model Number AMSCO 400 STEAM STERILIZER
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that following an aborted cycle, an employee suffered a burn to their face and a blister on their lip when their face contacted steam after opening their amsco 400 sterilizer door.The employee sought medical treatment and was given ice.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event and found a hole in the valve diaphragm which caused poor level vacuums and led to the unit aborting.To resolve the issue, the technician replaced the valve.The unit was tested, confirmed to be operating according to specification, and returned to service.A 3-year complaint review indicates this is an isolated event.The amsco 400 series small steam sterilizer operator manual states (pg.6-3), "warning - burn hazard: steam may be released from the chamber when door is opened.Step back from the sterilizer each time the door is opened to minimize contact with steam vapor." the technician counseled the user facility about the importance of stepping back from the sterilizer each time the door is opened.No additional issues have been reported.

Brand Name
AMSCO
Common Device Name
AMSCO 400 STEAM STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20368943
Report Number3005899764-2024-00052
Device Sequence Number6869255
Product Code FLE
UDI-Device Identifier00724995209254
UDI-Public(01)00724995209254(11)180222
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K212424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAMSCO 400 STEAM STERILIZER
Device Catalogue NumberSR0101110311
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown